Alert archive / Ohio / Frost Advisories in 2005
Frost Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Oct 27, 2005, 1:55 PM EDT for 12 counties in Kentucky; 32 counties in Ohio; 8 counties in Indiana. It took effect at Oct 28, 2005, 12:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2005, 1:55 PM EDT (17:55 UTC)
- In effect from
- Oct 28, 2005, 12:00 AM EDT
- Expired
- Oct 28, 2005, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KILN 271755 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 155 PM EDT THU OCT 27 2005 ...AREAS OF FROST POSSIBLE TONIGHT... .HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION OVERNIGHT. THIS WILL RESULT IN VARIABLE CLOUDINESS AND LIGHT AND VARIABLE WINDS. TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S AND IN AREAS THAT SEE SOME EXTENDED PERIODS OF CLEAR TO PARTLY CLOUDY SKIES...SCATTERED FROST WILL BE POSSIBLE. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280200- /X.NEW.KILN.FR.Y.0002.051028T0400Z-051028T1400Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1255 PM EST THU OCT 27 2005 /155 PM EDT THU OCT 27 2005/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM EST/ TONIGHT TO 10 AM EDT /9 AM EST/ FRIDAY... TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S BY LATE TONIGHT. AREAS OF FROST WILL BE POSSIBLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
1 follow-up statement
000 WWUS71 KILN 280032 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 832 PM EDT THU OCT 27 2005 ...AREAS OF FROST POSSIBLE TONIGHT... .HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION OVERNIGHT. THIS WILL RESULT IN VARIABLE CLOUDINESS AND LIGHT AND VARIABLE WINDS. TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S AND IN AREAS THAT SEE SOME EXTENDED PERIODS OF CLEAR TO PARTLY CLOUDY SKIES...SCATTERED FROST WILL BE POSSIBLE. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280845- /X.CON.KILN.FR.Y.0002.051028T0400Z-051028T1400Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 732 PM EST THU OCT 27 2005 /832 PM EDT THU OCT 27 2005/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM EST/ TONIGHT TO 10 AM EDT /9 AM EST/ FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM EST/ TONIGHT TO 10 AM EDT /9 AM EST/ FRIDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 27, 1:45 PM EDT, 10 minutes earlier.
Area forecast discussion, Oct 27, 1:45 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
145 PM EDT THU OCT 27 2005
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
CLOUD COVER ONCE AGAIN A BIT OF A PROBLEM TONIGHT WITH BOTH THE GFS
AND NAM HANGING ON TO DECENT AMOUNTS OF LOW LEVEL MOISTURE WHILE THE
NGM A LITTLE DRIER. CLOUDS UP ACROSS MICHIGAN APPEAR TO BE
ASSOCIATED WITH WEAK SECONDARY SHORT WAVE THAT IS FORECAST TO PUSH
DOWN ACROSS OUR AREA THROUGH THE OVERNIGHT. AS A RESULT...THINK WE
WILL END UP WITH PARTLY TO MOSTLY CLOUDY SKIES OVERNIGHT BUT THINK
THERE WILL BE AT LEAST ENOUGH BREAKS TO ALLOW FOR SOME FROST
DEVELOPMENT. WILL THEREFORE GO AHEAD AND ISSUE A FROST ADVISORY FOR
LATER TONIGHT ACROSS ENTIRE AREA.
SURFACE HIGH PRESSURE AND ASSOCIATED DRY AIRMASS WILL THEN SETTLE
DOWN ACROSS AREA THROUGH THE REMAINDER OF THE SHORT TERM. WITH
SURFACE HIGH CENTERED ACROSS AREA BY SATURDAY MORNING...EXPECT
FRIDAY NIGHT/SATURDAY MORNING TO BE THE COLDEST NIGHT AND WILL
UNDERCUT GUIDANCE BY SEVERAL DEGREES WITH LOWS AT OR BELOW FREEZING.
&&
.LONG TERM (SUNDAY THROUGH THURSDAY)...
MODELS IN EXTENDED ARE IN FAIR AGREEMENT. 0Z ECMWF IS SIMILAR TO THE
GFS SOLUTION AND ABOUT 13 HOURS QUICKER THAN PREVIOUS RUN. DID NOT
LIKE THE 0Z GFS AMPLIFYING SYSTEMS ON THURS/FRI...AS NOTED BY THE
990 LOW OVER SRN ALBERTA AT 12Z WED. ECMWF SOLUTION HERE IS
PREFERRED BUT THE H5 PATTERNS FROM BOTH ARE SHOWING JUST SOME MINOR
S/WS WHICH WOULDNT SUPPORT SUCH A STRONG LOW COMING FROM NOWHERE.
HAVE SLOWED THE SYSTEM ON MON/TUES A BIT BUT THIS WAS IN LINE WITH
PREVIOUS FCST SO NO CHANGES WERE MADE TO POPS IN THE EXTENDED.
TEMPERATURES WERE ALSO CLOSE SO JUST SOME MINOR DEGREE OR TWO BUMPS
OCCURRED IN THE FIRST FEW PERIODS. A LITTLE COOLER TEMPS WERE NOTED
LATE IN THE FCST PERIOD FROM YESTERDAYS THINKING.
FRANKS
&&
.AVIATION (18Z-18Z)...
VFR CEILINGS SHOULD PERSIST THROUGH MOST OF THE DAYLIGHT HOURS WITH
CLOUDS DIMINISHING WITH LOSS OF HEATING. THERE IS SOME QUESTION OVER
WHETHER ADDITIONAL CLOUD COVER WILL SWING INTO THE REGION LATER AT
NIGHT. WITH UNCERTAINTY HAVE JUST KEPT FEW TO SCATTERED CLOUDS FOR
NOW. EXPECT SHALLOW FOG TO DEVELOP AT KLUK OVERNIGHT. VFR CEILINGS
WILL ONCE AGAIN FORM AFTER 12Z FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FOR OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088 FROM MIDNIGHT FRIDAY TO 10 AM FRIDAY.
KY...FROST ADVISORY FOR KYZ089>100 FROM MIDNIGHT FRIDAY TO 10 AM
FRIDAY.
IN...FROST ADVISORY FOR INZ050-058-059-066-073>075-080 FROM
MIDNIGHT FRIDAY TO 10 AM FRIDAY.
&&Hazardous weather outlook, Oct 27, 5:08 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 508 AM EDT THU OCT 27 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 408 AM EST THU OCT 27 2005 /508 AM EDT THU OCT 27 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT WHERE SKIES HAVE CLEARED...ESPECIALLY ACROSS WEST CENTRAL AND CENTRAL OHIO THIS MORNING...EXPECT PATCHY FROST THIS MORNING WITH TEMPERATURES IN THE LOWER AND MIDDLE 30S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST IS AGAIN POSSIBLE EARLY FRIDAY AS TEMPERATURES DIP INTO THE LOWER AND MIDDLE 30S WITH HIGH PRESSURE BUILDING INTO THE OHIO VALLEY. A WIDESPREAD FROST IS EXPECTED ON SATURDAY MORNING WITH THE HIGH CENTERED OVER THE REGION. TEMPERATURES AT OR BELOW FREEZING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RYAN
Nearby
Frost Advisories in Ohio, 2005Frost Advisories in Kentucky, 2005Frost Advisories in Indiana, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.